Alert archive / Utah / Red Flag Warnings in 2012

Red Flag Warning 33, NWS Grand Junction, CO

September 5, 20124 counties in Utah; Moffat County, Rio Blanco County, Colorado

NWS Grand Junction, CO issued this red flag warning at Sep 5, 2012, 2:48 PM MDT for 4 counties in Utah; Moffat County, Rio Blanco County, Colorado. It took effect at Sep 6, 2012, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2012, 2:48 PM MDT (20:48 UTC)
In effect from
Sep 6, 2012, 12:00 PM MDT
Expired
Sep 6, 2012, 6:00 PM MDT
In force
6 hr
Issued by
NWS Grand Junction, CO

Counties Moffat County, CO, Rio Blanco County, CO, Daggett County, UT, Duchesne County, UT, Uintah County, UT, Wasatch County, UT

The radar

The Grand Junction radar (KGJX), 183 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3806 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WWUS85 KGJT 052048
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
248 PM MDT WED SEP 5 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT THURSDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
200...202...481 BELOW 8000 FEET...482...483 BELOW 9000 FEET...485 
BELOW 8000 FEET...AND 486...

.THE APPROACH OF AN UPPER DISTURBANCE AND COLD FRONT FROM THE
NORTH WILL CAUSE WINDS TO STRENGTHEN ON THURSDAY. DRY AIR IN PLACE
SHOULD ALLOW HUMIDITIES TO DROP BELOW CRITICAL LEVELS ONCE THE
MORNING INVERSIONS MIX OUT. MOISTURE WILL BE INCREASING LATE
THURSDAY AFTERNOON AND EVENING WITH ISOLATED TO SCATTERED
THUNDERSTORMS DEVELOPING. THE COLD FRONT IS FORECAST TO MOVE ACROSS
THE AREA THURSDAY NIGHT.

COZ200-202-UTZ481>483-485-486-061300-
/O.NEW.KGJT.FW.W.0033.120906T1800Z-120907T0000Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
WESTERN ASHLEY NATIONAL FOREST-WESTERN UINTA BASIN-
SOUTHERN ASHLEY NATIONAL FOREST-EASTERN ASHLEY NATIONAL FOREST-
EASTERN UINTA BASIN-
248 PM MDT WED SEP 5 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT THURSDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
200...202...481 BELOW 8000 FEET...482...483 BELOW 9000 FEET...485 
BELOW 8000 FEET...AND 486...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM NOON TO 6 PM MDT THURSDAY.

* AFFECTED AREA...

  IN COLORADO...

  FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...AND
  FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA. 

  IN NORTHEAST UTAH...

  FIRE WEATHER ZONE 481 BELOW 8000 FEET WESTERN ASHLEY NATIONAL 
    FOREST...
  FIRE WEATHER ZONE 482 WESTERN UINTA BASIN... 
  FIRE WEATHER ZONE 483 BELOW 9000 FEET SOUTHERN ASHLEY NATIONAL 
    FOREST... 
  FIRE WEATHER ZONE 485 BELOW 8000 FEET EASTERN ASHLEY NATIONAL 
    FOREST...AND 
  FIRE WEATHER ZONE 486 EASTERN UINTA BASIN.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS 25 TO 30 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS...COMBINED
  WITH VERY DRY FUELS WILL PRODUCE CONDITIONS FOR RAPID FIRE SPREAD 
  DURING THE AFTERNOON HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
3 follow-up statements
077 
WWUS85 KGJT 061216
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
616 AM MDT THU SEP 6 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONES 200...202...481...AND 485 BELOW 8000 FEET...
FIRE WEATHER ZONES 482 AND 483 BELOW 9000 FEET...AND ALL OF FIRE
WEATHER ZONE 486...

.THE APPROACH OF AN UPPER DISTURBANCE AND COLD FRONT FROM THE
NORTH WILL CAUSE WINDS TO STRENGTHEN THIS AFTERNOON. DRY AIR IN
PLACE SHOULD ALLOW HUMIDITIES TO DROP BELOW CRITICAL LEVELS ONCE
THE MORNING INVERSIONS MIX OUT. MOISTURE WILL BE INCREASING LATE
THIS AFTERNOON AND EVENING WITH ISOLATED TO SCATTERED
THUNDERSTORMS DEVELOPING. THE COLD FRONT IS FORECAST TO MOVE
ACROSS THE AREA TONIGHT.

COZ200-202-UTZ481>483-485-486-070000-
/O.CON.KGJT.FW.W.0033.120906T1800Z-120907T0000Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
WESTERN ASHLEY NATIONAL FOREST-WESTERN UINTA BASIN-
SOUTHERN ASHLEY NATIONAL FOREST-EASTERN ASHLEY NATIONAL FOREST-
EASTERN UINTA BASIN-
616 AM MDT THU SEP 6 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR
FIRE WEATHER ZONES 200...202...481...AND 485 BELOW 8000 FEET...
FIRE WEATHER ZONES 482 AND 483 BELOW 9000 FEET...AND ALL OF FIRE
WEATHER ZONE 486...

* AFFECTED AREA...

  IN COLORADO...

  FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA BELOW 8000
  FEET...
  FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA BELOW 8000 FEET. 

  IN UTAH...

  FIRE WEATHER ZONE 481 WESTERN ASHLEY NATIONAL FOREST BELOW 8000
  FEET...
  FIRE WEATHER ZONE 482 WESTERN UINTA BASIN BELOW 9000 FEET...
  FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST BELOW 9000
  FEET...
  FIRE WEATHER ZONE 485 EASTERN ASHLEY NATIONAL FOREST BELOW 8000
  FEET...AND 
  FIRE WEATHER ZONE 486 EASTERN UINTA BASIN.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS 25 TO 30 MPH AFTER
  1200.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS...COMBINED 
  WITH VERY DRY FUELS WILL PRODUCE CONDITIONS FOR RAPID FIRE 
  SPREAD DURING THE AFTERNOON HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
587 
WWUS85 KGJT 062057
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
257 PM MDT THU SEP 6 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONES 200...202...481...AND 485 BELOW 8000 FEET... FIRE
WEATHER ZONES 482 AND 483 BELOW 9000 FEET...AND ALL OF FIRE
WEATHER ZONE 486...

.THE APPROACH OF AN UPPER DISTURBANCE AND COLD FRONT FROM THE
NORTH HAS CAUSE WINDS TO STRENGTHEN OVER NORTHWEST COLORADO AND
NORTHEAST UTAH THIS AFTERNOON. DRY AIR IN PLACE HAS ALSO LOWERED
RELATIVE HUMIDITY TO THE LOWER TEENS CREATING AREAS OF CRITICAL
FIRE WEATHER CONDITIONS OVER THE NORTHERN FIRE ZONES. THESE WINDS
SHOULD BEGIN TO RELAX BELOW 25 MPH BY MID EVENING. MID TO HIGH
LEVEL MOISTURE OVER THE REGION WILL LEAD TO ISOLATED TO
SCATTERED THUNDERSTORMS DEVELOPING THROUGH THE MID EVENING HOURS
AS WELL. GUSTY WINDS WILL BE POSSIBLE NEAR THESE STORMS DUE TO
THE DRY AIR NEAR THE SURFACE. THE COLD FRONT IS FORECAST TO MOVE
ACROSS THE AREA TONIGHT.

COZ200-202-UTZ481>483-485-486-070000-
/O.CON.KGJT.FW.W.0033.000000T0000Z-120907T0000Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
WESTERN ASHLEY NATIONAL FOREST-WESTERN UINTA BASIN-
SOUTHERN ASHLEY NATIONAL FOREST-EASTERN ASHLEY NATIONAL FOREST-
EASTERN UINTA BASIN-
257 PM MDT THU SEP 6 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONES 200...202...481...AND 485 BELOW 8000 FEET...FIRE WEATHER
ZONES 482 AND 483 BELOW 9000 FEET...AND ALL OF FIRE WEATHER ZONE
486...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA. IN UTAH...FIRE WEATHER ZONE 481 WESTERN ASHLEY 
  NATIONAL FOREST...FIRE WEATHER ZONE 482 WESTERN UINTA BASIN... 
  FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST...FIRE 
  WEATHER ZONE 485 EASTERN ASHLEY NATIONAL FOREST AND FIRE 
  WEATHER ZONE 486 EASTERN UINTA BASIN.

* WINDS...SOUTHWEST 12 TO 17 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...9 TO 14 PERCENT.

* IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS...COMBINED 
  WITH VERY DRY FUELS WILL PRODUCE CONDITIONS FOR RAPID FIRE 
  SPREAD DURING THE AFTERNOON HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
218 
WWUS85 KGJT 062354
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
554 PM MDT THU SEP 6 2012

...RED FLAG WARNING EXTENDED UNTIL 8 PM MDT FOR NORTHWEST COLORADO
AND NORTHEAST UTAH...ZONES 200...201...481...482...483 /BELOW 9000
FEET/...485 AND 486 FOR GUSTY WINDS AND LOW HUMIDITY ALONG WITH
THUNDERSTORMS AND LIGHTNING...

.A COLD FRONT WILL MOVE THROUGH THE AREA EARLY THIS EVENING
CAUSING WIDESPREAD STRONG WIND GUSTS AS WELL AS A SIGNIFICANT
AMOUNT OF LIGHTNING STRIKES. RELATIVE HUMIDITY WILL REMAIN LOW
ENOUGH TO JUSTIFY EXTENDING THE RED FLAG WARNING AS THE COLD FRONT
PASSES. 

COZ200-202-UTZ481>483-485-486-070100-
/O.EXP.KGJT.FW.W.0033.000000T0000Z-120907T0000Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
WESTERN ASHLEY NATIONAL FOREST-WESTERN UINTA BASIN-
SOUTHERN ASHLEY NATIONAL FOREST-EASTERN ASHLEY NATIONAL FOREST-
EASTERN UINTA BASIN-
554 PM MDT THU SEP 6 2012

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...DRY FUELS AND LIGHTNING FOR FIRE WEATHER
ZONES 200...202...481...AND 485 BELOW 8000 FEET...FIRE WEATHER ZONES
482 AND 483 BELOW 9000 FEET...AND ALL OF FIRE WEATHER ZONE 486...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA. IN UTAH...FIRE WEATHER ZONE 481 WESTERN ASHLEY 
  NATIONAL FOREST...FIRE WEATHER ZONE 482 WESTERN UINTA BASIN... 
  FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST...FIRE 
  WEATHER ZONE 485 EASTERN ASHLEY NATIONAL FOREST AND FIRE 
  WEATHER ZONE 486 EASTERN UINTA BASIN.

* WINDS...SOUTHWEST 12 TO 17 MPH WITH GUSTS UP TO 35 MPH...WITH
  LOCALLY STRONGER GUSTS NEARN THUNDERSTORMS.

* RELATIVE HUMIDITY...9 TO 14 PERCENT.

* IMPACTS...LOW RELATIVE HUMIDITY AND GUSTY WINDS...COMBINED WITH
  VERY DRY FUELS WILL PRODUCE CONDITIONS FOR RAPID FIRE SPREAD
  DURING THE AFTERNOON HOURS. CLOUD TO GROUND LIGHTNING MAY CAUSE
  ADDITIONAL FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

&&

CUOCO

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Sep 5, 11:29 AM MDT, 3 hours 19 minutes earlier.

Area forecast discussion, Sep 5, 11:29 AM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1129 AM MDT WED SEP 5 2012

.UPDATE...
ISSUED AT 1129 AM MDT WED SEP 5 2012

DRY AIR MASS COVERS THE ENTIRE FORECAST AREA TODAY. CLOUD MASS
THAT COVERED PARTS OF SW COLORADO THIS MORNING HAS SINCE MOVED TO
THE EAST. A FEW FLAT TO MODERATE AFTERNOON CLOUD WILL FORM OVER
THE CENTRAL AND SOUTHERN MOUNTAINS...OTHERWISE A BRIGHT SUNNY DAY
WITH ABOVE NORMAL TEMPS EXPECTED. NO SIGNIFICANT CHANGES IN THE
GRID UPDATE.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 336 AM MDT WED SEP 5 2012

TODAY: THE FORECAST AREA WILL REMAIN SANDWICHED BETWEEN A BROAD
LOW AMPLITUDE TROUGH OF LOW PRESSURE ACROSS THE NORTH AND AN
EQUALLY BROAD HIGH PRESSURE RIDGE TO THE SOUTH. DRY ZONAL FLOW
BETWEEN THESE FEATURES APPARENT IN MODEL DATA AND WATER VAPOR
IMAGERY WILL CONTINUE TO INHIBIT DIURNAL SHOWERS AND THUNDERSTORMS
TODAY. WITH THE EXCEPTION OF THE GFS40...MODELS SUGGEST THE
POSSIBILITY OF ISOLATED THUNDERSTORMS OVER THE SAN JUANS IN THE
VICINITY OF THE CONTINENTAL DIVIDE SO CONTINUED WITH LOW POPS IN
THIS AREA. OTHERWISE DRY...SUNNY/MOSTLY SUNNY AND WARM CONDITIONS
ARE EXPECTED. A LITTLE COOLING INDICATED AT 7H WILL BRING HIGHS
DOWN A DEGREE OR TWO TODAY ACROSS THE CENTRAL AND NORTHERN PORTION
OF THE CWFA WITH LITTLE CHANGE SOUTH.

TONIGHT-FRIDAY: THE AIR MASS WILL START OUT QUITE DRY THIS
EVENING WITH PRECIPITABLE WATER VALUES PROGGED TO BE AROUND A
QUARTER INCH. THEREFORE ANOTHER COOL NIGHT IS EXPECTED WITH
TEMPERATURES CLOSE TO SEASONAL NORMS.

THE DRIER AIR WILL GRADUALLY MODIFY THROUGH THURSDAY EVENING AS A
SHORTWAVE DISTURBANCE DROPS ACROSS ID/MT. MOISTURE WILL INCREASE
FROM THE WEST/SOUTHWEST AHEAD OF THIS DISTURBANCE. ALSO...AN
ASSOCIATED COLD FRONT WILL APPROACH FROM THE NORTH BY LATE
THU...THEN PASS OVER THE NORTH THU NIGHT...AND ACROSS THE
REMAINDER OF THE AREA BY EARLY FRI. HOWEVER MODEL TIMING STILL A
LITTLE UNCERTAIN...WITH THE 00Z RUNS TRENDING A LITTLE SLOWER...
AND THE GFS COMING IN SLOWER THAN THE NAM. FOR THIS REASON I HAVE
TRENDED THE POPS UPWARDS JUST A TAD FOR THE LATE THU NIGHT-FRI AFT
PERIODS. WE SHOULD SEE A DEGREE OR TWO OF COOLING ON THU DUE TO
MORE CLOUDS...WITH A LITTLE BETTER COOLING ON FRI BEHIND THE COLD
FRONT...ESPECIALLY OVER THE NORTH.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 336 AM MDT WED SEP 5 2012

DEEPENING LOW PRESSURE OFF THE PACIFIC NORTHWEST IS EXPECTED TO
AMPLIFY THE RIDGE OVER THE INTERMOUNTAIN WEST LATE THIS WEEK. IN
RESPONSE...DRY NORTHWEST FLOW WILL SET UP OVER THE AREA FRIDAY
NIGHT LEAVING LITTLE MOISTURE FOR CONVECTION THIS WEEKEND.
THEREFORE...EXCEPT ISOLATED AFTERNOON/EVENING STORMS OVER THE SAN
JUAN MOUNTAINS...SKIES WILL BE SUNNY/MOSTLY SUNNY SATURDAY AND
SUNDAY WITH HIGHS TOPPING OUT AT...OR A LITTLE ABOVE SEASONAL
NORMS WITH NEAR NORMAL LOWS.

THE PATTERN SHIFTS EARLY NEXT WEAK WITH THE LOW OFF THE PACIFIC
NORTHWEST PHASING WITH A VIGOROUS SHORTWAVE MOVING FROM THE ALASKA
REGION OVER THE NORTHWESTERN PROVINCES OF CANADA. THIS FEATURE
WILL FLATTEN THE RIDGE OVER WESTERN U.S. ALLOWING SUBTROPICAL
MOISTURE EXTENDING NORTHWARD FROM ARIZONA ACROSS EASTERN NEVADA
AND WESTERN UTAH TO PUSH EASTWARD ACROSS THE REGION. DURING THIS
PERIOD THE HEAT LOW OVER WESTERN ARIZONA WILL BECOME ENTRAINED IN
THE FLOW...SLOWLY LIFTING EAST-NORTHEASTWARD ACROSS THE FORECAST
AREA MONDAY NIGHT INTO TUESDAY. CONSEQUENTLY...RAISED POPS ACROSS
THE REGION DURING THIS PERIOD AND EXPECT LATER SHIFTS WILL NEED TO
RAISE THEM FURTHER AS TIMING BECOMES MORE CERTAIN. AFTERNOON HIGHS
WILL COOL EARLY IN THE WEEK IN RESPONSE TO CLOUDS AND INCREASED
SHOWER ACTIVITY. IN CONTRAST...LOWS WARM SLIGHTLY AS CLOUD COVER
AND MOISTURE INHIBIT RADIATIONAL COOLING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1129 AM MDT WED SEP 5 2012

WIDESPREAD VFR TODAY AND TONIGHT WITH NO AVIATION HAZARDS EXPECTED.

&&

.FIRE WEATHER...
ISSUED AT 336 AM MDT WED SEP 5 2012

A FEW OBSERVING SITES OVER THE FIRE ZONES OF NORTHWEST CO/NORTHEAST
UT REACHED CRITICAL FIRE WEATHER CRITERIA ON TUE...WITH RELATIVE
HUMIDITY BELOW 15 PERCENT AND WIND GUSTS IN EXCESS OF 25 MPH.
HOWEVER SEVERAL OF THOSE LOCATIONS DID NOT HAVE THE REQUIRED 3
HOURS. NE UT/NW CO SHOULD CONTINUE TO REMAIN ON THE SOUTHERN FRINGE
OF THE STRONGER WINDS THROUGH TODAY...BUT WINDS ARE NOT EXPECTED TO
BE ANY STRONGER THEN THOSE ON TUE. THEREFORE AGAIN ONLY ISOLATED
AREAS ARE EXPECTED MEET CRITICAL FIRE WEATHER CONDITIONS.

THURSDAY AFTERNOON MAY SEE A BIT STRONGER WINDS ACROSS THE
NORTH...AS A SHORTWAVE AND ASSOCIATED SURFACE COLD FRONT APPROACH
FROM THEN NORTH. HOWEVER...MOISTURE WILL ALSO BE INCREASING WITH
AFTERNOON HUMIDITY EXPECTED TO BOTTOM OUT RIGHT AROUND 15 PERCENT.
WITH INCREASING CLOUDS...WILL CONTINUE TO HOLD OFF ON ANY FIRE
WEATHER HIGHLIGHTS FOR NE UT/NW CO ALTHOUGH ISOLATED AREAS COULD
AGAIN SEE CRITICAL WIND/RH CONDITIONS DEVELOP FOR A FEW HOURS THURS
AFTERNOON. WILL CONTINUE TO KEEP A WATCH ON THIS. ISOLATED TO
SCATTERED THUNDERSTORMS MAY BE DRY INITIALLY THURS AFTERNOON BUT
SHOULD MOISTEN UP BY THURS EVENING. THE COLD FRONT SHOULD PUSH
THROUGH THURS NIGHT.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...NONE.
UT...NONE.
&&

UPDATE...PF
SHORT TERM...NL/EH
LONG TERM...NL
AVIATION...PF
FIRE WEATHER...JAD/EH
Hazardous weather outlook, Sep 5, 5:45 AM MDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT WED SEP 5 2012

COZ001>014-017>023-UTZ022>025-027>029-061200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
545 AM MDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE SAN JUAN MOUNTAINS
THIS AFTERNOON...LINGERING INTO THE EARLY EVENING. GUSTY WINDS TO
40 MPH...SMALL HAIL AND HEAVY RAIN WILL ACCOMPANY THE STRONGER
CELLS. THE SHOWERS AND THUNDERSTORMS WILL END SHORTLY AFTER
SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY...MAINLY OVER THE MOUNTAINS. GUSTY WINDS
TO 40 MPH...SMALL HAIL AND BRIEF HEAVY RAINFALL WILL OCCUR WITH
THE STRONGER STORMS. THUNDERSTORM CHANCES INCREASE EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Utah, 2012Red Flag Warnings in Colorado, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.